It is currently Fri Aug 18, 2017 4:36 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 5 posts ] 
Author Message
 Post subject: whatt is going on?
PostPosted: Sun Dec 20, 2009 4:36 pm 
Offline
Average Poster
Average Poster
User avatar

Joined: Mon Dec 14, 2009 4:43 pm
Posts: 5
Hi again, thanks for all your help last I tried this. This time I am waiting before taking my first dose so I don't go into immediate withdrawals again but it's been well over 72 hours and the only withdrawal symptoms I have are the chills and mild shakes. my last dose of methadone and vicodin was on Thursday at 9am 30mgs meth and a vicodin and it is now sunday at 12:30.

should I try taking a small amount of suboxone? Help please I hate this waiting game.

_________________
"If you can't say anything nice, don't say nuttin at all"

Thumper was a wise bunny


Top
 Profile  
 
PostPosted: Sun Dec 20, 2009 9:39 pm 
Offline
Long Time Member
Long Time Member

Joined: Tue Nov 24, 2009 7:36 pm
Posts: 879
Location: Wisconsin
I really wish that I or anyone else here could tell you what the magic time frame is, but the fact of the matter is, we just simply cannot. This really all comes down to you, our body and how you feel. What might be an eight-hour wait for one person could be a three-day wait for another. It really does not have as much to do with the clock or the numbers as it has to do with the symptoms you are experiencing. The numbers are there to give you a ballpark guess but in the end it's all about your symptoms.

By now you know what mild to moderate withdrawal feels like. The drill here is to be sure that you are experiencing that prior to taking the Sub and you will be fine. As others on here have said, DON'T CHEAT! Make certain you are in moderate withdrawals. You need to feel pretty crappy in order for this to work and in order for you not to end up in worse shape again like you did last time.

If you do a little bit of searching, there is a worksheet on-line here that will have you rate a bunch of difference signs and symptoms to help you evaluate where you are in the various stages of withdrawal. Just pay attention to how you feel and not the clock and you'll do well. You really should be getting close. In fact I wont be surprised to hear back from you shortly that the moderate withdrawals finally hit, you took your first dose of Suboxone, and things have gone well.

Good luck and let us know how it goes!


Top
 Profile  
 
 Post subject:
PostPosted: Mon Dec 21, 2009 1:40 pm 
Offline
6 Months or More
6 Months or More
User avatar

Joined: Tue Oct 20, 2009 11:29 am
Posts: 246
Hey GSquared!

I hope you check back on the forum, and let us know how it's going! We are here for you - and it's obvious from your symptoms that you are getting close. It is better to be too far into withdrawal than not far enough. Again, only you can know that.

The complication for us helping you know when to start is the methadone. It has a LONG half life in your body. It'd good to remember that your body eliminates opiate(s) at different rates based upon your metabolism. I look up averages - and that is a guideline. Here is the challenge with methadone. It varies widely on elimination from a body. I read about long swings.

One said this: Methadone has a typical elimination half-life of 15 to 60 hours with a mean of around 22. However, metabolism rates vary greatly between individuals, up to a factor of 100.

I would think given how you feel right now - you are not off by a factor of 100!!!!

Let's say 24 hours is 1/2 life of methadone. Use the rule of thumb of 5 half lives for elimiation. That would be 5 days with no methadone should have you without measurable methadone in your system.

Fri 9am (24 hrs), Sat 9am (24 hrs), Sun 9am (24 hrs), Mon 9am (24 hrs), Tues 9am (24 hrs) - That rule of thumb would put you some time Tuesday at 5 days.

It's all about your own body metabolism - just how donh said.

Good Luck- PLEASE LET US KNOW!... We are pulling for you!


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Mon Dec 21, 2009 11:00 pm 
Offline
Average Poster
Average Poster
User avatar

Joined: Mon Dec 14, 2009 4:43 pm
Posts: 5
I decided to go ahead and try it yesterday afternoon and did the two mgs every 30 minutes thing. After I got to 16 mg’s I waited about two hours and still felt the same so I took another 4 and felt better after that. I was bummed because I was hoping to get away with 6-8 mg’s but oh well. It still took another 20 hours before the chills and all went away but I managed to take my dog for a walk a couple of hours ago so I think I have this beat and need to get my legs back under me, it seems like I lost all my strength in just a few days. The thing I have always hated is the wiggly legs at night (sorry for the technical speak) since sleeping is bad enough with the pain and those are just the worse things to me.
For some reason I forgot that it may take a few days to get over the withdrawals even after starting the subox, funny how that happens when you want to get on with things. Thank God for my wife for being there for me at my weakest and a whole lot of prayer didn’t hurt either.
Well after a few weeks on this I will start cutting back and get off this stuff and finally see where my pain level really is. It has been ten years or more since I have not been on painkillers which started with oxycontin (I made myself get off that stuff when I started to think of ways to steal it) after having a sore hip from running and from there to the patches, then methadone and always having some handy Vicoden around as well. I have a feeling the drugs caused my pain more than anything else. I know I have some messed up stuff in my back that’s a given but in the end it may be something that some Vicoden can take care of. It has to be that type of stuff since I can’t take motrin or anything like that as I only have one kidney left and I kinda need to take care of it. They feel that all the motrin that the military gave me over the years may have caused my other one to atrophy.
Well just wanted to say thanks and I will keep hanging around to give what support I can to the next person.
God bless all and have a wonderful Christmas!

_________________
"If you can't say anything nice, don't say nuttin at all"

Thumper was a wise bunny


Top
 Profile  
 
PostPosted: Mon Dec 21, 2009 11:40 pm 
Offline
Long Time Member
Long Time Member

Joined: Tue Nov 24, 2009 7:36 pm
Posts: 879
Location: Wisconsin
Glad to hear that you are starting to feel better. I'm very willing to bet that you will actually continue to feel even better over the course of the next couple of days. You may also find that you don't need as high of a dose. What is likely happening is that there is still a bit of a fight going on within your body regarding your tolerance. After you give this a few more days to all settle down, I think you'll feel much better.

As for the pain control, you may actually find out more about how much pain you really have sooner than you think. That is because Suboxone is a crappy pain killer. While you may end up getting some amount of pain relief from your dose of Sub, for the most part, you will not have much narcotic pain control at all in your bloodstream. It is likely that if you don't feel very much pain while on Sub, you will not feel all that much more if you stop taking it.

Just keep pushing forward and get yourself settled down on a Sub dose. Let us know how you continue to do.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 5 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group